iCliniq logo

Ask a Doctor Online Now

HomeAnswersMedical GastroenterologygastroenteritisI got a severe bowel infection when I traveled, and the cramps are getting worse. Please help.

How to get rid of the severe cramps from bowel infection?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Ajeet Kumar

Medically reviewed by

iCliniq medical review team

Published At August 19, 2022
Reviewed AtNovember 29, 2023

Patient's Query

Hi doctor,

I traveled outside the country and got a severe bowel infection. I keep getting cramps, and I can not sleep or do anything. My fever was going up and down, so I went to the emergency room and got serum fluid, but it did not help. My stomach is bloated, and I took some over-the-counter medications, such as peppermint oil and irritable bowel syndrome (IBS) support, but it also did not help. Also, I have had diarrhea last three days. Please help with what to do with these incredible cramps.

Answered by Dr. Ajeet Kumar

Hello,

Welcome to icliniq.com.

With the short duration of your symptoms, such as diarrhea and cramps, it seems you have acute gastroenteritis. Although peppermint is good for relieving cramps, the dose is important. Better assessment can be done if you answer the following questions:

1. How much have you been taking?

2. Is this in liquid form or soft gel capsules?

I suggest you can take the following medications:

1. Tablet Rifaximin (antibiotic) 200 mg thrice daily for three days.

2. Tablet Anafortan plus (Camylofin and Paracetamol) tablet thrice daily for cramps.

3. If you still feel cramps, use Drotaverine (antispasmodic) 40 mg tablet as needed, or you can have an injection of Drotaverine 40 mg if available.

4. For diarrhea, use as a maximum oral rehydration solution.

I hope this will solve your issues. Most acute gastroenteritis resolve on their own in a few days. The medications are added to the speedy recovery of the condition.

Consult with a specialist, talk with them and take the medication with their consent.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ajeet Kumar
Dr. Ajeet Kumar

Medical Gastroenterology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

gastroenteritisdiarrhea

Ask your health query to a doctor online

Medical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy